MAUDE Adverse Event Report: DELTAFILL18 7MM X 33CM; NEUROVASCULAR EMBOLIZATION DEVICE

DELTAFILL18 7MM X 33CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF180733
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: mcro catheter(130 cm birtas, boston).(b)(4).The name of the initial reporter is unknown.Information regarding patient weight, race, ethnicity, and medical history were not provided.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by an affiliate, during a coil embolization of an aneurysm of the pelvic arteriovenous malformation, a deltafill18 coil (dlf180733, s13426) was inserted into the micro catheter (130 cm birtas, boston) but resistance was felt slightly while the coil was inserted into the catheter and eventually strong resistance was felt.When the coil was being withdrawn to be re-sheath, the coil became unraveled in the micro catheter.The coil was replaced with another one.The product is not available for investigation.The procedure was successfully completed without further issues or delay.There was no patient injury or complications reported.The product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and constant flush had been maintained at all time.No visible defect/damage was noted on the product prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.The following products were used during the procedure: tornado, cook x 5, a guiding catheter (5fr destination), a micro catheter (130cm birtas, boston), a y connector (ok, goodman) and dcb02.The patient¿s vessel was not torturous and not calcified.No further information is available.
 
Additional Manufacturer Narrative
A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).The following sections were updated on this supplemental follow up #2: section e: initial reporter phone: (b)(6).Additional information received indicated that the user did not apply excessive force.It is unknown if the same microcatheter was used to complete the procedure.Complaint conclusion: as reported by an affiliate, during a coil embolization of an aneurysm of the pelvic arteriovenous malformation a deltafill18 coil (dlf180733, s13426) was inserted into the micro catheter (130cm birtas, boston) but resistance was felt slightly while the coil was inserted into the catheter and eventually strong resistance was felt.When the coil was being withdrawn to be re-sheath, the coil became unraveled in the micro catheter.The coil was replaced with another one.The procedure was successfully completed without further issues or delay.There was also no patient injury or complications reported.The product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.The following products were used during the procedure: tornado, cook x 5, a guiding catheter (5fr destination), a micro catheter (130cm birtas, boston), a y connector (ok, goodman) and dcb02.The patient¿s vessel was not torturous and not calcified.Additional information indicated that the user did not apply excessive force during unsheathing or re-sheathing.It is unknown if the same microcatheter was used to complete the procedure.Pi-15162982860318386: the deltafill18 product was not returned for investigation.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.Based on the information available and without the deltafill18 coil (dlf180733, s13426) returned for investigation the reported event of coil - unraveled/stretched-in microcatheter could not be confirmed.However, the strong resistance felt when the device was inserted into the catheter could have contributed to the event.The instructions for use (ifu) caution that if unusual friction is still noticed during advancement or retraction of the coil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire catheter system and examine for damage.Replace it with a new system.If friction still exists, withdraw and examine the delivery catheter system.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAFILL18 7MM X 33CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
MDR Report Key7247758
Report Number3008114965-2018-00526
Device Sequence Number834655
Product Code KRD
UDI-Device Identifier10886704076940
UDI-Public10886704076940
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue NumberDLF180733
Device Lot NumberS13426
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2018
Supplement Date Received by Manufacturer01/29/2018
03/16/2018
Initial Report FDA Received Date02/07/2018
Supplement Report FDA Received Date02/26/2018
04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR